MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; MEGA SUTURECUT ND

INTUITIVE SURGICAL, INC ENDOWRIST; MEGA SUTURECUT ND
Model Number 470309-14
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) had not yet received the mega suture needle driver instrument for evaluation.Therefore, the root cause of the customer reported failure mode could not be determined.A follow up mdr will be submitted for additional information received.A review of the instrument log for the product associated with this event shows that the mega suture needle driver instrument (part# 470309-14 lot# n10190515-0050) was last used on 09/04/2019 on system# sk2117.There is no indication that the instrument was used in subsequent procedures after the alleged event reported on this record.A review of the site's complaint history does not show any additional complaints related to this product.A log review was conducted, which resulted in the following findings: it was confirmed the mega suture cut needle driver instrument part# 470309-14 lot# n10190515-0050 was last used on 09/04/2019 during a paraoesophageal hernia repair on system sk2117 for 0:51:00 minutes.The logs show the customer replaced the instrument with mega suture cut needle driver part# 470309-14 lot# n10190529-0023.It was noted the mega suture cut needle driver instrument part# 470309-14 lot# n10190515-0050 had 4 lives remaining.A review of the site's complaint history does not show any additional complaints related to this product.This complaint is being reported due to the following conclusion: during a da vinci-assisted surgical procedure, a mega suture needle driver instrument broke and fragments fell inside the patient.While there was no report of any patient harm, adverse outcome or injury, at this time it is unknown what caused the breakage to occur.A follow-up mdr will be submitted if the instrument is returned or if additional information is received.Follow-up was attempted, but the patient information was either unknown, unavailable, or not provided.Device expiration date was left blank as this instrument has 10 usages allotted to it, which are tracked by the da vinci surgical system.This reported issue occurred on the instrument's 6th usage and, therefore, had not expired.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the suture needle driver instrument broke during use.It was noted there were broken parts in the patient and the doctor cleared out all the broken parts before the patient left the operating room (or).The original intended procedure was to suture the patient after surgery.There was no reported injury or harm.On 06/17/2020, intuitive surgical, inc.(isi) received user facility report (b)(4) stating: "suture needle driver broken during use.Broken parts in patient.Dr.Cleared out all broken parts before patient left or.Original intended procedure was to suture patient after surgery." intuitive surgical, inc.(isi) made multiple follow-up attempts to obtain additional information.However, no further details have been received as of the date of this report.
 
Additional Manufacturer Narrative
Based on a re-evaluation of the complaint information, this complaint has been reclassified as an adverse event and product problem rather than just a product problem, as previously reported.Corrected information can be found the following field: b1, b2, and h1: b1 updated from "product problem" to "adverse event and product problem".B2 updated to "required intervention".H1 updated from "malfunction" to "serious injury".
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
MEGA SUTURECUT ND
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
david wang
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key10274589
Report Number2955842-2020-10645
Device Sequence Number2233990
Product Code NAY
UDI-Device Identifier00886874112434
UDI-Public(01)00886874112434(10)N10190515
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470309-14
Device Catalogue Number470309
Device Lot NumberN10190515 0050
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer06/17/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown